UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 291

of 'Overview of neurologic complications of non-platinum cancer chemotherapy'

291
TI
Severe hypothyroidism presenting as myxedema coma in the postoperative period in a patient taking sunitinib: case report and review of literature.
AU
Lele AV, Clutter S, Price E, De Ruyter ML
SO
J Clin Anesth. 2013;25(1):47. Epub 2012 Dec 16.
 
The case of a 62-year-old Caucasian woman who underwent urgent hip hemiarthroplasty for repair of a pathological fracture is reported. The patient's medical history was significant for renal cell carcinoma, cerebellar metastases, and sunitinib-induced hypothyroidism. Her intraoperative course was complicated by profound hypothermia, bradycardia, augmentation of neuromuscular blockade, delayed emergence, failure of postoperative extubation, and need for mechanical ventilation. The intensive care course was significant for hypothermia requiring forced-air warming, treatment with intravenous thyroxine (T4), and hemodynamic supportive care.
AD
Department of Anesthesiology, University of Kansas Medical Center, Kansas City, KS 66160, USA. alele@kumc.edu
PMID